Volume 7, issue 1 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19, 1 issue

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Relationships between braid length and the number of braid strands

Cornelia A Van Cott

Algebraic & Geometric Topology 7 (2007) 181–196
Bibliography
1 J Alexander, A lemma on systems of knotted curves, Proc. Nat. Acad. Sci. USA 9 (1923) 93
2 J S Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies 82, Princeton University Press (1974) MR0375281
3 J S Birman, T E Brendle, Braids: a survey, from: "Handbook of knot theory", Elsevier B. V., Amsterdam (2005) 19 MR2179260
4 J Cha, C Livingston, KnotInfo: an online table of knot invariants
5 T Gittings, Minimum braids: A complete invariant of knots and links arXiv:math.GT/0401051
6 J Hoste, M Thistlethwaite, KnotScape
7 V F R Jones, Hecke algebra representations of braid groups and link polynomials, Ann. of Math. $(2)$ 126 (1987) 335 MR908150
8 K Murasugi, On the braid index of alternating links, Trans. Amer. Math. Soc. 326 (1991) 237 MR1000333
9 K Murasugi, B I Kurpita, A study of braids, Mathematics and its Applications 484, Kluwer Academic Publishers (1999) MR1731872
10 J R Stallings, Constructions of fibred knots and links, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, CA, 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 55 MR520522
11 A Stoimenow, On the crossing number of positive knots and braids and braid index criteria of Jones and Morton-Williams-Franks, Trans. Amer. Math. Soc. 354 (2002) 3927 MR1926860